MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MODIFIED INSTRUMENT PEDICLE PROB; PROBE

MEDOS INTERNATIONAL SàRL CH MODIFIED INSTRUMENT PEDICLE PROB; PROBE
Model Number 698202545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j sales representative.The subject device is received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during a spinal fusion surgery the pedicle finder tip was broke.Fragments were generated and were easily removed.Procedure was completed successfully without any surgical delay and no patient consequences.This report is for one (1) modified instrument pedicle prob.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a review of the receiving inspection (ri) for surgeon request team/mod pedicle probe assy was conducted identifying that lot number pd7283 was released in a single batch.Batch1: lot qty of (b)(4) units were released on march 26, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the mod pedicle probe assy (p/n: 698202545 & lot #: pd7283) was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the tip of the pedicle probe was broken.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: the dimensional inspection was not performed due to post manufacturing damage.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.Mod pedicle probe assy dwg: manufactured and current revision.Complaint confirmed? yes, the tip of the device received was broken.Hence confirming the allegation.Investigation conclusion the complaint condition was confirmed for the mod pedicle probe assy (p/n: 698202545 & lot #: pd7283).The cause of the issue cannot be confirmed based on the available information.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MODIFIED INSTRUMENT PEDICLE PROB
Common Device Name
PROBE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key12512398
Report Number1526439-2021-02055
Device Sequence Number4032126
Product Code HXB
UDI-Device Identifier10705034228440
UDI-Public(01)10705034228440
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number698202545
Device Catalogue Number698202545
Device Lot NumberPD7283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2021
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1